Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 279, NWS Kansas City, MO

July 12, 2011Clay County, Jackson County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 12, 2011, 9:50 PM CDT for Clay County, Jackson County, Platte County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2011, 9:50 PM CDT (02:50 UTC)
Expired
Jul 12, 2011, 10:18 PM CDT
In force
28 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2038 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WUUS53 KEAX 130250
SVREAX
MOC047-095-165-130330-
/O.NEW.KEAX.SV.W.0279.110713T0250Z-110713T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 PM CDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
  NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 1030 PM CDT

* AT 944 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR INDEPENDENCE...AND MOVING EAST AT 40 MPH.

* AT 930 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 2     
  MILES NORTHEAST OF LEES SUMMIT.
  AT 943 PM...AMATEUR RADIO OPERATORS REPORTED GOLF BALL SIZE HAIL IN
  KANSAS CITY.
  AT 943 PM...AMATEUR RADIO OPERATORS REPORTED A E65.00 MPH WIND GUST
  IN KANSAS CITY.

* LOCATIONS IMPACTED INCLUDE...
  BLUE SPRINGS...GRAIN VALLEY...BUCKNER...LAKE TAPAWINGO AND SIBLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3936 9444 3925 9432 3919 9418 3918 9418
      3917 9414 3917 9413 3898 9417 3896 9451
      3909 9461 3915 9459 3916 9466 3918 9466
      3919 9468 3927 9475
TIME...MOT...LOC 0248Z 258DEG 34KT 3908 9437
WIND...HAIL 60MPH 1.00IN

$$

ADOLPHSON
3 follow-up statements
593 
WWUS53 KEAX 130300
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT TUE JUL 12 2011

MOC047-095-165-130330-
/O.CON.KEAX.SV.W.0279.000000T0000Z-110713T0330Z/
CLAY MO-JACKSON MO-PLATTE MO-
1000 PM CDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PLATTE...NORTHERN JACKSON AND SOUTHERN CLAY COUNTIES UNTIL 1030 PM
CDT...



AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
BUCKNER...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  BUCKNER AND SIBLEY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 BETWEEN MILE MARKERS 2 AND 26.
  I-35 BETWEEN MILE MARKERS 1 AND 22.
  I-435 LOOP FROM MILE MARKERS 39 TO 68.
  I-29 BETWEEN MILE MARKERS 0 AND 11.
  I-470 BETWEEN MILE MARKERS 12 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3936 9444 3925 9432 3919 9418 3918 9418
      3917 9414 3917 9413 3898 9417 3896 9451
      3909 9461 3915 9459 3916 9466 3918 9466
      3919 9468 3927 9475
TIME...MOT...LOC 0300Z 258DEG 34KT 3910 9423
WIND...HAIL 60MPH 1.00IN

$$

ADOLPHSON
663 
WWUS53 KEAX 130312
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 PM CDT TUE JUL 12 2011

MOC047-095-165-130330-
/O.CON.KEAX.SV.W.0279.000000T0000Z-110713T0330Z/
CLAY MO-JACKSON MO-PLATTE MO-
1012 PM CDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PLATTE...NORTHERN JACKSON AND SOUTHERN CLAY COUNTIES UNTIL 1030 PM
CDT...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR 
BUCKNER...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SIBLEY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 BETWEEN MILE MARKERS 2 AND 26.
  I-35 BETWEEN MILE MARKERS 1 AND 22.
  I-435 LOOP FROM MILE MARKERS 39 TO 68.
  I-29 BETWEEN MILE MARKERS 0 AND 11.
  I-470 BETWEEN MILE MARKERS 12 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3936 9444 3925 9432 3919 9418 3918 9418
      3917 9414 3917 9413 3898 9417 3896 9451
      3909 9461 3915 9459 3916 9466 3918 9466
      3919 9468 3927 9475
TIME...MOT...LOC 0312Z 232DEG 21KT 3916 9420
WIND...HAIL 60MPH 1.00IN

$$

ADOLPHSON
116 
WWUS53 KEAX 130318
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1018 PM CDT TUE JUL 12 2011

MOC047-095-165-130327-
/O.CAN.KEAX.SV.W.0279.000000T0000Z-110713T0330Z/
CLAY MO-JACKSON MO-PLATTE MO-
1018 PM CDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE...NORTHERN
JACKSON AND SOUTHERN CLAY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
HEAVY RAINFALL IS STILL POSSIBLE WITH THIS STORM.

LAT...LON 3936 9444 3925 9432 3919 9418 3918 9418
      3917 9414 3917 9413 3898 9417 3896 9451
      3909 9461 3915 9459 3916 9466 3918 9466
      3919 9468 3927 9475
TIME...MOT...LOC 0317Z 232DEG 21KT 3918 9417

$$

ADOLPHSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:00 PM CDT, 5 hours 50 minutes earlier.

Area forecast discussion, Jul 12, 4:00 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT TUE JUL 12 2011

.DISCUSSION...

HEAT AND THUNDERSTORM CHANCES ARE THE MAIN CONCERNS FOR THE SHORT
TERM...WHILE A RETURN TO VERY HOT TEMPERATURES BECOMES THE FOCUS FOR
THE EXTENDED.

FOR TONIGHT...HOT AND HUMID CONDITIONS CONTINUE ACROSS MUCH OF THE
CWA WITH TEMPS IN THE MID TO UPPER 90S AND DEWPOINTS GENERALLY IN THE
LOWER 70S PRODUCING HEAT INDICES IN THE 102-107 RANGE. WILL CONTINUE
WITH THE HEAT ADVISORY/WARNING ACROSS AREAS SOUTH OF A MARYVILLE TO
MACON LINE. TO THE NORTH...THUNDERSTORMS ERUPTED ALONG A
QUASISTATIONARY BOUNDARY OVER NORTHERN MISSOURI EARLIER THIS
AFTERNOON. OUTFLOW FROM THESE STORMS COOLED TEMPS OFF INTO THE 70S
AND 80S SO THE HEAT HEADLINES FOR THESE AREAS HAVE BEEN DROPPED.

FOR THE REST OF THIS EVENING...AIRMASS REMAINS VERY UNSTABLE AND
WEAKLY CAPPED. WITH DELTA THETA-E VALUES IN EXCESS OF 40 K AND
INVERTED-V LOW LEVEL THERMAL PROFILES...AIRMASS REMAINS PRIMED FOR
DAMAGING DOWNBURSTS/MICROBURSTS THROUGH THIS EVENING. BEST CHANCE FOR
SEVERE STORMS IS ACROSS THE EASTERN CWA INVOF THE LINGERING
QUASISTATIONARY BOUNDARY WHICH HAS BECOME ENHANCED BY THUNDERSTORM
OUTFLOW...AND WHERE DEEP SHEAR IS SLIGHTLY HIGHER. THUS...SEVERE
THUNDERSTORM WATCH 636 REMAINS IN EFFECT FOR THESE AREAS THROUGH THE
EVENING. HOWEVER...ADDITIONAL STORMS ARE BUILDING FURTHER WEST
ACROSS EASTERN KANSAS IN ADVANCE OF A WELL-DEFINED...AND CONVECTIVELY
ENHANCED...MIDLEVEL WAVE OVER SOUTHERN KANSAS. UPPER LEVEL PV ANOMALY
STRETCHES INTO NEBRASKA AND IOWA WHERE ADDITIONAL CONVECTION HAS BEEN
ONGOING THROUGH THE DAY. AS THIS UPPER SYSTEM SLOWLY TREKS EASTWARD
TONIGHT...SCATTERED THUNDERSTORMS WILL REMAIN A POSSIBILITY ACROSS
MUCH OF THE OUTLOOK AREA THROUGH AT LEAST 06Z.

FOR WEDS...COOLER 850 HPA TEMPS AND THE POTENTIAL FOR INCREASED CLOUD
COVER WILL BRING A RELATIVE COOL DOWN TO THE ENTIRE AREA...ESPECIALLY
ACROSS THE NORTHERN AND NORTHEASTERN CWA. WHILE TEMPS ARE EXPECTED TO
REMAIN IN THE 90S ACROSS THE SOUTHWEST...HEAT INDICES WILL REMAIN
WELL BELOW ADVISORY CRITERIA. A CONTINUED UNSTABLE AND WEAKLY CAPPED
AIRMASS WILL KEEP THE CHANCE FOR SCATTERED CONVECTION FOR WEDS AND
AGAIN ON THURS.

UNSEASONABLY WARM 850 HPA TEMPS SURGE BACK INTO THE ENTIRE REGION ON
FRIDAY...CLIMBING INTO THE 24-27 C RANGE. DEEP SUBSIDENCE WITHIN A
DEEPENING UPPER RIDGE WILL FAVOR MAX TEMPS IN THE UPPER 90S AND LOWER
100S. THIS WILL VERY LIKELY BRING A RETURN TO DANGEROUS HEAT AND
HUMIDITY CONDITIONS AND A HEAT WATCH MAY SOON BE REQUIRED FOR MUCH OF
THE AREA BEGINNING FRIDAY AND LASTING POSSIBLY INTO EARLY NEXT WEEK.

HAWBLITZEL

&&

.AVIATION...

FOR THE 18Z TAFS...CONVECTIVE OUTFLOW BOUNDARY IS WELL-EVIDENT ON
RADAR EXTENDING FROM NORTHEAST MO TO NEAR MCI. EXPECT WINDS TO BACK
TO THE NORTHEAST OR NORTH BEHIND THE BOUNDARY...BUT ITS IMPACTS ON
MCI ARE UNCERTAIN AS THE BOUNDARY IS LIKELY TO SLOW DOWN AND MAY JUST
BRIEFLY BACK THE WINDS THERE BEFORE IT MIXES OUT WITH THE POTENTIAL
FOR WINDS TO RETURN TO THE SOUTH OR SOUTHWEST AFTER A FEW HOURS. OF
BIGGER CONCERN IS THE CHANCES FOR SHOWERS AND THUNDERSTORMS AS A VERY
SLOWLY MOVING UPPER WAVE OVER CENTRAL KANSAS AND OKLAHOMA BEGINS TO
INTERACT WITH A QUASI-STATIONARY BOUNDARY NEAR THE STJ-IRK CORRIDOR
LATER THIS EVENING. CURRENT THINKING IS THAT BEST CHANCES FOR STORMS
WILL BE ALONG AND JUST NORTH OF THIS BOUNDARY...AS WELL AS FURTHER
SOUTH ACROSS NORTHEAST OKLAHOMA AND SOUTHWEST MISSOURI WHERE THE
UPPER WAVE IS BETTER DEFINED. WITH THE EXPECTATION OF JUST WIDELY-
SCATTERED OR EVEN ISOLATED ACTIVITY FOR THE KC TERMINALS...WILL
CONTINUE WITH ONLY A VCTS THROUGH 04Z. ANY STORM THAT DOES DEVELOP
WILL HAVE THE POTENTIAL FOR DOWNBURSTS.

HAWBLITZEL

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
     MOZ011>014-020>024-028>033-037>040-043>046-053-054.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ001-002-004.

KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ025-
     057-060-102>105.

&&
Hazardous weather outlook, Jul 12, 12:51 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 PM CDT TUE JUL 12 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1251 PM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST INTO THE EARLY
EVENING HOURS WITH AFTERNOON HEAT INDICES BETWEEN 100 AND 105
DEGREES ACROSS NORTHERN MISSOURI. LOCATIONS SOUTH OF A ST JOSEPH TO
MACON LINE CAN EXPECT HEAT INDICES BETWEEN 105 AND 110 DEGREES.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING AS A
WEAK UPPER LEVEL DISTURBANCE INTERACTS WITH A STATIONARY FRONT
LOCATED JUST SOUTH OF THE HIGHWAY 36 CORRIDOR. WHILE THUNDERSTORMS
MAY DEVELOP ANYWHERE ACROSS THE OUTLOOK AREA...THE HIGHEST LIKELIHOOD
FOR THUNDERSTORMS WILL BE NEAR AND NORTH OF THE FRONT. A FEW OF THESE
STORMS MAY PRODUCE STRONG TO SEVERE WIND GUSTS AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY THROUGH THURSDAY AS A
FRONTAL BOUNDARY LINGERS ACROSS NORTHERN AND CENTRAL MISSOURI. WHILE
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG TO SEVERE
STORMS WILL BE POSSIBLE.

BY FRIDAY...THE HEAT AND HUMIDITY WILL QUICKLY BUILD BACK IN ACROSS
THE REGION...WITH DANGEROUS AFTERNOON HEAT INDICES POSSIBLE FRIDAY
AND PERSISTING THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

HAWBLITZEL

In the hours before

Local storm report, Jul 12, 9:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             BONNER SPRINGS          39.05N 94.88W
07/12/2011  E0.75 INCH       WYANDOTTE          KS   CO-OP OBSERVER

            ESTIMATED 50 MPH WINDS AND HEAVY RAIN

&&

HMORGAN
Local storm report, Jul 12, 9:26 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
926 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND GST     LENEXA                  38.96N 94.79W
07/12/2011  E60 MPH          JOHNSON            KS   BROADCAST MEDIA

&&

SF
Special weather statement, Jul 12, 9:26 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
926 PM CDT TUE JUL 12 2011

MOZ001-002-011-012-130315-
ANDREW MO-ATCHISON MO-HOLT MO-NODAWAY MO-
926 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON...NORTHERN
ANDREW...SOUTHWESTERN NODAWAY AND EASTERN HOLT COUNTIES UNTIL 1015 PM
CDT...

AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FILLMORE...OR 11 MILES NORTHWEST OF
SAVANNAH...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROSENDALE...BOLCKOW...BARNARD AND REA.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 61 AND 88.

LAT...LON 4041 9496 4003 9468 3990 9495 3990 9496
      3990 9500 3990 9501 3989 9503 3987 9503
      3986 9509 4027 9538
TIME...MOT...LOC 0226Z 250DEG 15KT 4006 9496

ADOLPHSON
Special weather statement, Jul 12, 9:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
936 PM CDT TUE JUL 12 2011

MOZ028-029-130315-
CLAY MO-PLATTE MO-
936 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND
SOUTHWESTERN CLAY COUNTIES UNTIL 1015 PM CDT...

AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOUSTON LAKE...OR NEAR RIVERSIDE...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GLADSTONE...CLAYCOMO...FERRELVIEW...OAKVIEW...PLEASANT VALLEY...
  GLENAIRE...OAKS...OAKWOOD AND OAKWOOD PARK.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 8 AND 14.
  I-435 LOOP FROM MILE MARKERS 35 TO 53.
  I-29 BETWEEN MILE MARKERS 1 AND 13.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3937 9466 3918 9440 3916 9464 3917 9466
      3918 9467 3918 9469 3921 9476
TIME...MOT...LOC 0237Z 240DEG 13KT 3922 9461

ADOLPHSON
Local storm report, Jul 12, 9:38 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
938 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             2 NE LEES SUMMIT        38.94N 94.36W
07/12/2011  E1.00 INCH       JACKSON            MO   TRAINED SPOTTER

            470 AND WOODS CHAPEL RD

&&

HMORGAN
Local storm report, Jul 12, 9:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
947 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             KANSAS CITY             39.12N 94.55W
07/12/2011  E1.75 INCH       JACKSON            MO   AMATEUR RADIO

            NEAR 4300 BLOCK OF INDEPENDENCE AVE. AMATUER RADIO
            OPERATER REPORTED GOLFBALL SIZED HAIL.

0943 PM     TSTM WND GST     KANSAS CITY             39.12N 94.55W
07/12/2011  E65.00 MPH       JACKSON            MO   AMATEUR RADIO

            AMATEUR RADIO OPERATOR NEAR THE 4300 BLOCK OF
            INDEPENDENCE AVE REPORTED SEVERAL 65 MPH WIND GUSTS OVER
            THE LAST 5 TO 10 MINUTES. ALSO HAD UP TO GOLFBALL SIZED
            HAIL

&&

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:29 PM CDTSpecial Weather StatementEAXCaldwell, Livingston46 min
Jul 12, 7:38 PM CDTSpecial Weather StatementEAXCarroll52 min
Jul 12, 7:53 PM CDTSpecial Weather StatementEAXCarroll, Ray52 min
Jul 12, 8:04 PM CDTSpecial Weather StatementEAXHoward26 min
Jul 12, 8:09 PM CDTSpecial Weather StatementEAXSaline36 min
Jul 12, 8:19 PM CDTSpecial Weather StatementEAXPlatte26 min
Jul 12, 8:35 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Cooper, Howard, Saline40 min
Jul 12, 8:43 PM CDTSpecial Weather StatementEAXHolt32 min
Jul 12, 9:13 PM CDTSevere Thunderstorm WarningEAXJackson47 min
Jul 12, 9:26 PM CDTAreal Flood AdvisoryEAXJackson6 hr
Jul 12, 9:26 PM CDTSpecial Weather StatementEAXAndrew, Holt49 min
Jul 12, 9:36 PM CDTSpecial Weather StatementEAXClay39 min
Jul 12, 10:37 PM CDTSpecial Weather StatementEAXPettis23 min
Jul 12, 10:40 PM CDTSpecial Weather StatementEAXLafayette35 min
Jul 12, 10:44 PM CDTSpecial Weather StatementEAXDeKalb46 min
Jul 12, 11:01 PM CDTSpecial Weather StatementEAXPettis29 min
Jul 12, 11:17 PM CDTAreal Flood AdvisoryEAXDeKalb6 hr
Jul 13, 12:56 AM CDTRiver Flood WarningEAXClay, Jackson, Platte9 hr
Jul 13, 3:22 PM CDTExcessive Heat WatchEAXAndrew, Atchison, Bates, Buchanan, Cass, Clay and 6 more23 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.